Duke Mathematical Journal

On an invariant bilinear form on the space of automorphic forms via asymptotics

Jonathan Wang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This article concerns the study of a new invariant bilinear form B on the space of automorphic forms of a split reductive group G over a function field. We define B using the asymptotics maps from recent work of Bezrukavnikov, Kazhdan, Sakellaridis, and Venkatesh, which involve the geometry of the wonderful compactification of G. We show that B is naturally related to miraculous duality in the geometric Langlands program through the functions-sheaves dictionary. In the proof, we highlight the connection between the classical non-Archimedean Gindikin–Karpelevich formula and certain factorization algebras acting on geometric Eisenstein series. We then give another definition of B using the constant term operator and the inverse of the standard intertwining operator. The form B defines an invertible operator L from the space of compactly supported automorphic forms to a new space of pseudocompactly supported automorphic forms. We give a formula for L1 in terms of pseudo-Eisenstein series and constant term operators which suggests that L1 is an analogue of the Aubert–Zelevinsky involution.

Article information

Source
Duke Math. J., Volume 167, Number 16 (2018), 2965-3057.

Dates
Received: 15 April 2017
Revised: 28 May 2018
First available in Project Euclid: 5 October 2018

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1538726432

Digital Object Identifier
doi:10.1215/00127094-2018-0025

Mathematical Reviews number (MathSciNet)
MR3870080

Zentralblatt MATH identifier
06985300

Subjects
Primary: 11F70: Representation-theoretic methods; automorphic representations over local and global fields
Secondary: 22E50: Representations of Lie and linear algebraic groups over local fields [See also 20G05]

Keywords
automorphic form Eisenstein series constant term intertwining operator asymptotic wonderful compactification Vinberg semigroup trace of Frobenius functions-sheaves dictionary geometric Langlands program miraculous duality Drinfeld’s compactification

Citation

Wang, Jonathan. On an invariant bilinear form on the space of automorphic forms via asymptotics. Duke Math. J. 167 (2018), no. 16, 2965--3057. doi:10.1215/00127094-2018-0025. https://projecteuclid.org/euclid.dmj/1538726432


Export citation

References

  • [1] D. Alvis, The duality operation in the character ring of a finite Chevalley group, Bull. Amer. Math. Soc. (N.S.) 1 (1979), 907–911.
  • [2] J. Arthur, “An introduction to the trace formula” in Harmonic Analysis, the Trace Formula, and Shimura Varieties, Clay Math. Proc. 4, Amer. Math. Soc., Providence, 2005, 1–263.
  • [3] A.-M. Aubert, Dualité dans le groupe de Grothendieck de la catégorie des représentations lisses de longueur finie d’un groupe réductif $p$-adique, Trans. Amer. Math. Soc. 347, no. 6 (1995), 2179–2189.
  • [4] K. A. Behrend, Semi-stability of reductive group schemes over curves, Math. Ann. 301 (1995), 281–305.
  • [5] K. A. Behrend, The Lefschetz trace formula for the moduli stack of principal bundles, Ph.D. dissertation, University of California, Berkeley, Berkeley, Calif., 1991.
  • [6] A. Beilinson and V. Drinfeld, Chiral Algebras, Amer. Math. Soc. Colloq. Publ. 51, Amer. Math. Soc., Providence, 2004.
  • [7] J. Bernstein, R. Bezrukavnikov, and D. Kazhdan, Deligne-Lusztig duality and wonderful compactification, Selecta Math. (N.S.) 24 (2018), 7–20.
  • [8] R. Bezrukavnikov and D. Kazhdan, Geometry of second adjointness for $p$-adic groups, with an appendix by Y. Varshavsky, R. Bezrukavnikov, and D. Kazhdan, Represent. Theory 19 (2015), 299–332.
  • [9] A. Bouthier, B. C. Ngô, and Y. Sakellaridis, On the formal arc space of a reductive monoid, Amer. J. Math. 138 (2016), 81–108.
  • [10] A. Braverman, M. Finkelberg, D. Gaitsgory, and I. Mirković, Intersection cohomology of Drinfeld’s compactifications, Selecta Math. (N.S.) 8 (2002), 381–418.
  • [11] A. Braverman and D. Gaitsgory, Geometric Eisenstein series, Invent. Math. 150 (2002), 287–384.
  • [12] A. Braverman and D. Gaitsgory, Deformations of local systems and Eisenstein series, Geom. Funct. Anal. 17 (2008), 1788–1850.
  • [13] M. Brion and S. Kumar, Frobenius Splitting Methods in Geometry and Representation Theory, Progr. Math. 231, Birkhäuser, Boston, 2005.
  • [14] P. Cartier, “Representations of $p$-adic groups: A survey” in Automorphic Forms, Representations and $L$-Functions, Part 1 (Corvallis, Ore., 1977), Proc. Sympos. Pure Math. 33, Amer. Math. Soc., Providence, 1979, 111–155.
  • [15] W. Casselman, The unramified principal series of ${p}$-adic groups, I: The spherical function, Compos. Math. 40 (1980), 387–406.
  • [16] W. Casselman, Introduction to the Schwartz space of $\Gamma\backslash G$, Canad. J. Math. 41 (1989), 285–320.
  • [17] C. W. Curtis, Truncation and duality in the character ring of a finite group of Lie type, J. Algebra 62 (1980), 320–332.
  • [18] P. Deligne and G. Lusztig, Duality for representations of a reductive group over a finite field, J. Algebra 74 (1982), 284–291.
  • [19] V. Drinfeld, On the Langlands retraction, preprint, arXiv:1301.1940v1 [math.RT].
  • [20] V. Drinfeld and D. Gaitsgory, Compact generation of the category of $D$-modules on the stack of $G$-bundles on a curve, Camb. J. Math. 3 (2015), 19–125.
  • [21] V. Drinfeld and D. Gaitsgory, Geometric constant term functor(s), Selecta Math. (N.S.) 22 (2016), 1881–1951.
  • [22] V. Drinfeld and C. Simpson, $B$-structures on $G$-bundles and local triviality, Math. Res. Lett. 2 (1995), 823–829.
  • [23] V. Drinfeld and J. Wang, On a strange invariant bilinear form on the space of automorphic forms, Selecta Math. (N.S.) 22 (2016), 1825–1880.
  • [24] D. Gaitsgory, Outline of the proof of the geometric Langlands conjecture for $\mathrm{GL}_{2}$, Astérisque 370 (2015), 1–112.
  • [25] D. Gaitsgory, A “strange” functional equation for Eisenstein series and miraculous duality on the moduli stack of bundles, Ann. Sci. Éc. Norm. Supér. (4) 50 (2017), 1123–1162.
  • [26] D. Gaitsgory, What acts on geometric Eisenstein series, preprint, July 2011, http://www.math.harvard.edu/~gaitsgde/GL/WhatActs.pdf.
  • [27] D. Gaitsgory and J. Lurie, Weil’s conjecture for function fields, preprint, http://www.math.harvard.edu/~lurie/papers/tamagawa.pdf (accessed 27 July 2018).
  • [28] F. D. Grosshans, The invariants of unipotent radicals of parabolic subgroups, Invent. Math. 73 (1983), 1–9.
  • [29] G. Harder, Chevalley groups over function fields and automorphic forms, Ann. of Math. (2) 100 (1974), 249–306.
  • [30] G. Harder and M. S. Narasimhan, On the cohomology groups of moduli spaces of vector bundles on curves, Math. Ann. 212 (1974/75), 215–248.
  • [31] M. Kamgarpour, Stacky abelianization of algebraic groups, Transform. Groups 14 (2009), 825–846.
  • [32] S. Kato, Duality for representations of a Hecke algebra, Proc. Amer. Math. Soc. 119 (1993), 941–946.
  • [33] G. Kempf, F. F. Knudsen, D. Mumford, and B. Saint-Donat, Toroidal Embeddings, I, Lecture Notes in Math. 339, Springer, Berlin, 1973.
  • [34] R. P. Langlands, Euler Products, Yale Math. Monogr 1, Yale Univ. Press, New Haven, Conn., 1971.
  • [35] R. P. Langlands, “On the classification of irreducible representations of real algebraic groups” in Representation Theory and Harmonic Analysis on Semisimple Lie Groups, Math. Surveys Monogr. 31, Amer. Math. Soc., Providence, 1989, 101–170.
  • [36] I. G. Macdonald, Spherical functions on ${p}$-adic Chevalley group, Bull. Amer. Math. Soc. (N.S.) 74 (1968), 520–525.
  • [37] C. Mœglin and J.-L. Waldspurger, Spectral Decomposition and Eisenstein Series, Cambridge Tracts in Math. 113, Cambridge Univ. Press, Cambridge, 1995.
  • [38] A. Ramanathan, “Moduli for principal bundles” in Algebraic Geometry (Copenhagen, 1978), Lecture Notes in Math. 732, Springer, Berlin, 1979, 527–533.
  • [39] A. Ramanathan, Moduli for principal bundles over algebraic curves, I, Proc. Indian Acad. Sci. Math. Sci. 106 (1996), 301–328.
  • [40] A. Ramanathan, Moduli for principal bundles over algebraic curves, II, Proc. Indian Acad. Sci. Math. Sci. 106 (1996), 421–449.
  • [41] S. Raskin, Chiral principal series categories, I: Finite dimensional calculations, preprint, October 2016, http://math.mit.edu/~sraskin/cpsi.pdf.
  • [42] L. E. Renner, Linear Algebraic Monoids, Encyclopaedia Math. Sci. 134, Springer, Berlin, 2005.
  • [43] A. Rittatore, Algebraic monoids and group embeddings, Transform. Groups 3 (1998), 375–396.
  • [44] A. Rittatore, Very flat reductive monoids, Publ. Mat. Urug. 9 (2001), 93–121.
  • [45] Y. Sakellaridis, Inverse Satake transforms, preprint, arXiv:1410.2312v2 [math.RT].
  • [46] Y. Sakellaridis and A. Venkatesh, Periods and harmonic analysis on spherical varieties, Astérisque 396, Soc. Math. France, Paris, 2017.
  • [47] S. Schieder, The Harder-Narasimhan stratification of the moduli stack of $G$-bundles via Drinfeld’s compactifications, Selecta Math. (N.S.) 21 (2015), 763–831.
  • [48] S. Schieder, Picard-Lefschetz oscillators for the Drinfeld-Lafforgue-Vinberg degeneration for $\mathrm{SL}_{2}$, Duke Math. J. 167 (2018), 835–921.
  • [49] S. Schieder, Geometric Bernstein asymptotics and the Drinfeld-Lafforgue-Vinberg degeneration for arbitrary reductive groups, preprint, arXiv:1607.00586v2 [math.AG].
  • [50] S. S. Shatz, Degeneration and specialization in algebraic families of vector bundles, Bull. Amer. Math. Soc. (N.S.) 82 (1976), 560–562.
  • [51] S. S. Shatz, The decomposition and specialization of algebraic families of vector bundles, Compos. Math. 35 (1977), 163–187.
  • [52] E. B. Vinberg, “On reductive algebraic semigroups” in Lie Groups and Lie Algebras: E. B. Dynkin’s Seminar, Amer. Math. Soc. Transl. Ser. 2 169, Amer. Math. Soc., Providence, 1995, 145–182.
  • [53] J. Wang, On the reductive monoid associated to a parabolic subgroup, J. Lie Theory 27 (2017), 637–655.
  • [54] A. V. Zelevinsky, Induced representations of reductive ${p}$-adic groups, II: On irreducible representations of $\operatorname{GL}(n)$, Ann. Sci. Éc. Norm. Supér. (4) 13 (1980), 165–210.
  • [55] X. Zhu, “An introduction to affine Grassmannians and the geometric Satake equivalence” in Geometry of Moduli Spaces and Representation Theory, IAS/Park City Math. Ser. 24, Amer. Math. Soc., Providence, 2017, 59–154.